Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Severe itching, pain in vaginal area after taking medication. Possibility of yeast infection, allergic reaction?

I just recently went to the doctor and was given 4 prescriptions. cipro 500mg, prednisone 5mg, phenergan dm, and astepro .15%. Now I have a severe itch and pain in my vaginal area that I cant get rid of. I refuse to take anymore of my medicine even though I need it, in fear that this will get worse. My 1st guess is a yeast infection . But can it be an allergic reaction?
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Infectious Diseases Specialist 's  Response

Yes, you are right, it might be a yeast infection precipitated by the use of cipro (antibiotic). So, you need to take

- probiotic orally and locally (vagina)
- ask doctor to start antifungal therapy with fluconazole
- can apply greek yogurt locally in vagina
- wear cotton panties
- keep your genitalia well cleaned and dried

All the best!
Answered: Wed, 11 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor